Four fatal fentanyl overdoses in one day: Brantford police
(Matt Harris / CTV Kitchener)
KITCHENER -- Brantford Police say several suspected drug overdoses that occurred over the course of one day were believed to have been caused by drugs mixed with fentanyl.
Police assisted emergency medical services with the calls between 7:30 a.m. and 8 p.m. on Friday.
A staff sergeant later confirmed that there were four fatal overdoses in the city that day.
Officials do not believe the drug users were aware of how much fentanyl was in the substance and that the overdoses were accidental.
In an update on the following Wednesday, police say there were two additional individuals taken to hospital on Friday to be treated for suspected ovederoses.
The individuals who suffered overdoses in Brantford on Friday were men who ranged between 26 and 38 years of age.
Officials are awaiting the results of the post mortem investigations.
Anyone who has information that may be able to assist with the investigation is asked to contact Brantford Police.
Brantford Police advise against using illicit drugs, but say people who choose to use them should never use alone, start with a small amount, do not mix substances, call 911 right away if a believed overdose is occurring, make a plan in case of an overdose, use when help is easily available, have a Naloxone kit available and know how to administer it.
Naloxone kits can temporarily reverse an overdose and are available for free at many local pharmacies.